Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Minkowski's inequality
for two variable difference means

Authors: László Losonczi and Zsolt Páles
Journal: Proc. Amer. Math. Soc. 126 (1998), 779-789
MSC (1991): Primary 26D15, 26D07
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We study Minkowski's inequality

\begin{displaymath}D_{a\,b}(x_1+x_2, y_1+y_2)\le D_{a\,b}(x_1, y_1)+D_{a\,b}(x_2,y_2) \quad(x_1,x_2, y_1,y_2\in \mathbb R_+) \end{displaymath}

and its reverse where $D_{a\,b}$ is the difference mean introduced by Stolarsky. We give necessary and sufficient conditions (concerning the parameters $a,b$) for the inequality above (and for its reverse) to hold.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 26D15, 26D07

Retrieve articles in all journals with MSC (1991): 26D15, 26D07

Additional Information

László Losonczi
Affiliation: Department of Mathematics and Computer Science, Kuwait University, P.O.Box 5969 Safat, 13060 Kuwait

Zsolt Páles
Affiliation: Institute of Mathematics, Lajos Kossuth University H-4010 Debrecen, Pf. 12, Hungary

Keywords: Difference means, Minkowski's inequality
Received by editor(s): April 3, 1996
Received by editor(s) in revised form: September 3, 1996
Additional Notes: Research of the first author supported by Kuwait University Grant SM 145 and research of the second author by the Hungarian National Foundation for Scientific Research (OTKA), Grant No. T-016846.
Communicated by: J. Marshall Ash
Article copyright: © Copyright 1998 American Mathematical Society